Alert archive / Mississippi / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 161, NWS Jackson, MS

April 19, 2020Newton County, Scott County, Smith County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 19, 2020, 2:00 PM CDT for Newton County, Scott County, Smith County, Mississippi. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2020, 2:00 PM CDT (19:00 UTC)
Expired
Apr 19, 2020, 3:00 PM CDT
In force
60 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Newton County, MS, Scott County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 56 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 11:45 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2020-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 776 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2020-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 323 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
776 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
610 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
323 m²/s²
0-3 km storm-relative helicity
329 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 12:16 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Apr 19, 12:16 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1216 PM CDT Sun Apr 19 2020

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion: While IFR/MVFR conditions will improve to VFR
at most locations this afternoon, areas between GLH, GWO and GTR
will remain in those conditions through much of the period.
Scattered to numerous showers and thunderstorms will eventually
overspread the area from the west this afternoon with
deteriorating conditions as they do so. IFR/LIFR conditions with
gusty winds can be expected as storms impact each TAF site. The
rain and thunderstorms will move east of the area after midnight
as a cold front moves through, but ceilings will remain IFR
through the remainder of the period./GG/

&&

.DISCUSSION...
Quasi-stationary frontal boundary continues to oscillate
along I20 from northeast LA eastward through central MS. To the
north, elevated parcels with CAPEs around 2000 J/kg continue to be
isentropically lifted resulting in scattered to numerous showers
and thunderstorms. Immediately along the front, light showers and
fog persists. While to the south in the warm sector, widespread
stratus was seen in the satellite imagery, although some breaks
were beginning to occur. RAP data confirming the ascent/theta-e
advection over northeast portions with ongoing convection and over
east TX where new intense convection has developed. While the
latest CAM guidance continues to vary in the scenario this
afternoon, they all do agree that modes will be mixed through the
afternoon and evening as the event plays out. Made some changes to
weather and PoP based on latest trends and thinking. Expect
intense storms in the warm sector this afternoon as the boundary
layer warms with clusters of supercells producing very large hail,
damaging winds and tornadoes, some strong. Also, adjusted temps a
bit, mainly in the north where ongoing precipitation will keep
temperatures cooler./GG/

Prior discussion below:

Today and tonight...
A warm front is slowly lifting through the Gulf States this morning,
providing an increase in rich moisture and warmer temperatures in
the boundary layer, setting up for the severe weather anticipated
today. Overnight and this morning, general ascent across the region
invof and isentropic upglide over the frontal boundary in concert
with steep mid level lapse rates contributed to the development of
some severe elevated convection as well as some more widespread
showers and thunderstorms.  Much of the convection has shifted
north, and though some scattered activity will remain possible
through the morning hours, models are rather consistent with a
broader area of intense convection developing after 18z.

Previous model runs have been a little inconsistent with the
projection of timing, as well as modality for the storm development
this afternoon.  Expecting some version of a wind and hail threat
with some linear segments...but has transitioned into a concern this
afternoon for supercell development as well. An expanding warm
sector will develop as the warm front lifts through the region.
Interaction with the frontal boundary could increase tornadic
potential with early storms, though the main concern initially will
be damaging wind and hail. The situation changes with time however.
Previous model runs have had some issue with whether or not the
morning scattered convection precludes restratifying the column. But
the more recent runs have developed convection just to the west
ahead of a deepening upper trof, moving into far more unstable air
over the region. SBCAPE values in excess of 3000J/kg in the
afternoon ahead of the developing convection in the HRRR 07Z run.
HREF mean sb CAPE is in the same range, more or less, as well as the
RAP, etc. Deep shear of 50-60kts would signal the strong potential
for convection this afternoon to be supercell oriented, and the scp
as well as sig tor parameters all show the same trend. Main threat
will be wind and hail with early scattered convection...but the
afternoon potential for supercells will add in the concern for
tornadoes, potentially strong and long tracked particularly to the
southeast. Given the dynamic set up aloft in concert with 1.5-2" PWs
across the area of most intense convective potential, a flash
flooding concern is added to the mix. Expected rainfall totals range
from 1-4 inches, with a 2.5-4" max axis along and near I-20 across
Mississippi. /HJS/

Monday through Saturday night...
Surface high pressure ridging will build across the area on
Monday. A nice day is on tap with highs mostly in the 70s across
the area. The nice weather will continue on Tuesday as high
pressure ridging continues from a high centered over Missouri. The
surface high will move eastward into the Ohio Valley Tuesday
night into Wednesday, and the surface flow will swing around to
the east then southeast by Wednesday afternoon. A deepening storms
system will approach the region Wednesday, with increasing
chances for storms in the west.

Thunderstorms will spreads east across the area Wednesday evening
through the overnight hours. There are some differences between the
GFS/ECMWF, but they are in fairly good agreement of the timing of
this system across the region. Both of them indicate good
instability and strong shear during the overnight hours, so another
round of severs storms look possible. SPC has not introduced a
severe outlook for this period, but may in future outlooks. Showers
and storms will continue through Thursday morning, but will end from
west to east during the afternoon hours.

High pressure will once again build across the region on Friday, but
this crazy April pattern may rear its ugly head again on Saturday,
as both the GFS/ECMWF move another strong storm system across the
region./15/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       77  58  73  52 /  85  85   0   0
Meridian      77  58  75  52 /  81  90   0   0
Vicksburg     75  58  73  54 /  88  87   0   0
Hattiesburg   83  62  78  54 /  62  71   0   0
Natchez       77  60  73  54 /  67  69   0   0
Greenville    67  55  71  54 / 100  94   0   0
Greenwood     68  55  71  51 / 100  96   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through late tonight for MSZ027>033-035>059.

LA...Flash Flood Watch through late tonight for LAZ009-016-025.

AR...None.

&&
Hazardous weather outlook, Apr 19, 5:21 AM CDT, 8 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
521 AM CDT Sun Apr 19 2020

ARZ074-075-LAZ007-201030-
Ashley-Chicot-Morehouse-
521 AM CDT Sun Apr 19 2020

This hazardous weather outlook is for portions of southeast
Arkansas, and northeast Louisiana.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Today through Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

Today through tonight, severe thunderstorms are likely and
tornadoes are possible. Some thunderstorms may produce damaging
winds up to 70 mph and large hail up to golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today through tonight, localized flash flooding is possible,
particularly in low lying and urban areas. Minor river flooding
is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ018-019-025-026-034-201030-
Bolivar-Sunflower-Leflore-Grenada-Washington-
521 AM CDT Sun Apr 19 2020

This hazardous weather outlook is for portions of north central
Mississippi, and northwest Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

Today through tonight, severe thunderstorms and tornadoes are
possible. Some thunderstorms could produce damaging winds to
60 mph and hail at least to the size of quarters.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today through tonight, localized flash flooding is possible,
particularly in low lying and urban areas. Minor river flooding
is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ027>033-201030-
Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
521 AM CDT Sun Apr 19 2020

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, and northeast
Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight

FLOODING
THREAT...Elevated
TIMING...Today through Tonight

Today through tonight, severe thunderstorms and tornadoes are
possible. Some thunderstorms could produce damaging winds to
60 mph and hail at least to the size of quarters.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today through tonight, areas of flash flooding likely and some
roads could be flooded or closed. Some structures may be
potentially threatened by high water. Minor river flooding is
also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

LAZ009-016-025-MSZ040-042>059-065-066-201030-
East Carroll-Madison LA-Tensas-Issaquena-Yazoo-Madison MS-Leake-
Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-
Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Covington-
Jones-
521 AM CDT Sun Apr 19 2020

This hazardous weather outlook is for portions of northeast
Louisiana, and central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...Today through Tonight

FLOODING
THREAT...Elevated
TIMING...Today through Tonight

Today through tonight, significant severe thunderstorms and
tornadoes are likely with strong tornadoes possible. Some
thunderstorms could also produce damaging winds up to 70 mph and
large hail up to tennis ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today through tonight, areas of flash flooding likely and some
roads could be flooded or closed. Some structures may be
potentially threatened by high water. Minor river flooding is
also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

LAZ008-015-023-024-026-MSZ060>064-072>074-201030-
West Carroll-Richland-Franklin LA-Catahoula-Concordia-Adams-
Franklin MS-Lincoln-Lawrence-Jefferson Davis-Marion-Lamar-Forrest-
521 AM CDT Sun Apr 19 2020

This hazardous weather outlook is for portions of northeast
Louisiana, and south central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...Today through Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

Today through tonight, significant severe thunderstorms and
tornadoes are likely with strong tornadoes possible. Some
thunderstorms could also produce damaging winds up to 70 mph and
large hail up to tennis ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today through tonight, localized flash flooding is possible,
particularly in low lying and urban areas. Minor river flooding
is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ035>039-041-201030-
Humphreys-Holmes-Attala-Winston-Noxubee-Sharkey-
521 AM CDT Sun Apr 19 2020

This hazardous weather outlook is for portions of and central
Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Today through Tonight

FLOODING
THREAT...Elevated
TIMING...Today through Tonight

Today through tonight, severe thunderstorms are likely and
tornadoes are possible. Some thunderstorms may produce damaging
winds up to 70 mph and large hail up to golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today through tonight, areas of flash flooding likely and some
roads could be flooded or closed. Some structures may be
potentially threatened by high water. Minor river flooding is
also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, Apr 19, 1:05 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
105 PM CDT SUN APR 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     HAIL             2 WNW RENFROE           32.87N 89.48W
04/19/2020  E1.00 INCH       LEAKE              MS   PUBLIC

&&

CE
Local storm report, Apr 19, 1:12 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
112 PM CDT SUN APR 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 AM     HAIL             3 ENE CAMERON           32.85N 89.84W
04/19/2020  E0.88 INCH       MADISON            MS   EMERGENCY MNGR

            FIREFIGHTERS REPORTED NICKEL SIZE HAIL IN
            CAMDEN.

&&

JNE
Local storm report, Apr 19, 1:18 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
118 PM CDT SUN APR 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 AM     HAIL             3 SW SINGLETON          32.85N 89.58W
04/19/2020  E1.00 INCH       LEAKE              MS   EMERGENCY MNGR

&&

CE
Special weather statement, Apr 19, 1:25 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Jackson MS
125 PM CDT Sun Apr 19 2020

MSZ049-050-056-191930-
Smith MS-Scott MS-Rankin MS-
125 PM CDT Sun Apr 19 2020

...A STRONG THUNDERSTORM WILL AFFECT RANKIN...NORTHWESTERN SMITH AND
SOUTHWESTERN SCOTT COUNTIES THROUGH 230 PM CDT...

At 125 PM CDT, Meteorologists were tracking a strong thunderstorm
over Whites, or near Star, moving northeast at 40 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Star, Monterey and Piney Woods around 135 PM CDT.
  Brandon around 145 PM CDT.
  Johns around 150 PM CDT.
  Pelahatchie around 205 PM CDT.
  Morton, Branch, Pulaski and Leesburg around 215 PM CDT.

Other locations impacted by this storm include Polkville and Puckett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 700 PM CDT for central
Mississippi.

LAT...LON 3211 8947 3205 8979 3205 9018 3212 9006
      3219 9019 3220 9018 3221 9019 3258 8979
TIME...MOT...LOC 1825Z 238DEG 35KT 3210 9015

DL
Special weather statement, Apr 19, 1:33 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Jackson MS
133 PM CDT Sun Apr 19 2020

MSZ019-025-034>036-041-191915-
Washington MS-Sharkey MS-Humphreys MS-Leflore MS-Sunflower MS-
Holmes MS-
133 PM CDT Sun Apr 19 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SUNFLOWER...HOLMES...
SOUTHWESTERN LEFLORE...SOUTHEASTERN WASHINGTON...HUMPHREYS AND
NORTHERN SHARKEY COUNTIES UNTIL 215 PM CDT...

At 133 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Glen Allan to Benton. Movement was
northeast at 55 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Coxburg around 145 PM CDT.
  Ebenezer, Brozville, Estill and Murphy around 150 PM CDT.
  Franklin, Goodman and Darlove around 155 PM CDT.
  Lexington around 200 PM CDT.
  Durant, Isola and Bowling Green around 205 PM CDT.
  Inverness around 210 PM CDT.
  Swiftown around 215 PM CDT.

Other locations impacted by these storms include Silver City, Louise,
West, Morgan City and Cruger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 700 PM CDT for central and
west central Mississippi.

LAT...LON 3321 8975 3311 8982 3307 8982 3300 8988
      3293 8990 3288 8997 3302 9034 3301 9045
      3292 9045 3292 9066 3297 9066 3301 9091
      3301 9117 3345 9058
TIME...MOT...LOC 1833Z 228DEG 48KT 3303 9100 3283 9028

TW
Special weather statement, Apr 19, 1:48 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Jackson MS
148 PM CDT Sun Apr 19 2020

LAZ009-016-MSZ040-047-191930-
Madison LA-East Carroll LA-Warren MS-Issaquena MS-
148 PM CDT Sun Apr 19 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN EAST CARROLL AND
MADISON PARISHES...NORTHWESTERN WARREN AND SOUTHWESTERN ISSAQUENA
COUNTIES UNTIL 230 PM CDT...

At 148 PM CDT, Meteorologists were tracking a strong thunderstorm
over Tendal, or 10 miles west of Tallulah, moving east at 45 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Tallulah around 200 PM CDT.
  Mansford, Omega and Sondheimer around 205 PM CDT.
  Eagle Bend around 215 PM CDT.

Other locations impacted by this storm include Mound and Richmond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 700 PM CDT for northeastern
Louisiana...and west central Mississippi.

LAT...LON 3232 9150 3232 9147 3234 9148 3234 9150
      3236 9149 3235 9146 3236 9145 3240 9149
      3241 9148 3241 9149 3244 9148 3243 9147
      3253 9147 3254 9144 3256 9143 3267 9096
      3266 9095 3230 9096 3222 9151
TIME...MOT...LOC 1848Z 254DEG 41KT 3242 9137

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 9:17 PM CDTRiver Flood WarningJANClay5 days
Apr 18, 9:22 PM CDTSpecial Weather StatementJANMarion23 min
Apr 18, 9:44 PM CDTSpecial Weather StatementJANLincoln31 min
Apr 18, 10:25 PM CDTSpecial Weather StatementJANJefferson Davis, Lawrence35 min
Apr 18, 10:26 PM CDTSpecial Weather StatementJANLincoln34 min
Apr 18, 10:51 PM CDTSpecial Weather StatementJANCovington24 min
Apr 18, 11:21 PM CDTSpecial Weather StatementJANSimpson24 min
Apr 18, 11:28 PM CDTSevere Thunderstorm WarningJANSimpson, Smith47 min
Apr 19, 12:04 AM CDTSevere Thunderstorm WarningJANJasper, Newton, Smith41 min
Apr 19, 12:43 AM CDTSpecial Weather StatementJANNewton32 min
Apr 19, 1:17 AM CDTSpecial Weather StatementJANIssaquena28 min
Apr 19, 1:22 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Yazoo38 min
Apr 19, 1:48 AM CDTSpecial Weather StatementJANNeshoba27 min
Apr 19, 1:58 AM CDTSevere Thunderstorm WarningJANYazoo47 min
Apr 19, 2:13 AM CDTSpecial Weather StatementJANBolivar32 min
Apr 19, 2:27 AM CDTSpecial Weather StatementJANNoxubee33 min
Apr 19, 2:36 AM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison39 min
Apr 19, 3:02 AM CDTSevere Thunderstorm WarningJANAttala, Leake, Neshoba, Winston58 min
Apr 19, 3:37 AM CDTSpecial Weather StatementJANSunflower38 min
Apr 19, 3:50 AM CDTSpecial Weather StatementJANNoxubee25 min
Apr 19, 4:23 AM CDTSpecial Weather StatementJANGrenada52 min
Apr 19, 5:23 AM CDTSpecial Weather StatementJANClay, Webster52 min
Apr 19, 6:22 AM CDTSpecial Weather StatementJANLowndes53 min
Apr 19, 9:44 AM CDTRiver Flood WarningJANCarroll, Leflore7 days
Apr 19, 10:13 AM CDTSpecial Weather StatementJANLowndes47 min
Apr 19, 11:03 AM CDTSpecial Weather StatementJANClay27 min
Apr 19, 11:22 AM CDTSpecial Weather StatementJANJefferson38 min
Apr 19, 12:53 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin43 min
Apr 19, 1:00 PM CDTSpecial Weather StatementJANIssaquena, Sharkey, Yazoo45 min
Apr 19, 1:25 PM CDTSpecial Weather StatementJANRankin65 min
Apr 19, 1:33 PM CDTSpecial Weather StatementJANHolmes, Humphreys42 min
Apr 19, 2:08 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren, Yazoo67 min
Apr 19, 2:26 PM CDTSpecial Weather StatementJANCovington34 min
Apr 19, 2:30 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren45 min
Apr 19, 2:34 PM CDTSpecial Weather StatementJANJones26 min
Apr 19, 2:41 PM CDTSevere Thunderstorm WarningJANJasper, Simpson, Smith49 min
Apr 19, 2:46 PM CDTSevere Thunderstorm WarningJANHinds, Madison59 min
Apr 19, 3:01 PM CDTFlash Flood WarningJANLowndes, Noxubee, Winston3 hr
Apr 19, 3:04 PM CDTSpecial Weather StatementJANClarke, Jasper26 min
Apr 19, 3:09 PM CDTFlash Flood WarningJANWarren4 hr
Apr 19, 3:11 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds43 min
Apr 19, 3:26 PM CDTSevere Thunderstorm WarningJANMadison, Rankin, Scott49 min
Apr 19, 3:28 PM CDTSpecial Weather StatementJANClarke32 min
Apr 19, 3:33 PM CDTSpecial Weather StatementJANLauderdale27 min
Apr 19, 3:36 PM CDTSevere Thunderstorm WarningJANClarke39 min
Apr 19, 3:45 PM CDTSpecial Weather StatementJANSimpson45 min
Apr 19, 4:00 PM CDTSevere Thunderstorm WarningJANJasper, Rankin, Simpson, Smith60 min
Apr 19, 4:00 PM CDTTornado WarningJANClarke30 min
Apr 19, 4:17 PM CDTSpecial Weather StatementJANNewton, Scott43 min
Apr 19, 4:39 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton66 min
Apr 19, 5:44 PM CDTSevere Thunderstorm WarningJANFranklin46 min
Apr 19, 5:46 PM CDTSpecial Weather StatementJANJefferson29 min
Apr 19, 6:06 PM CDTSpecial Weather StatementJANFranklin24 min
Apr 19, 6:13 PM CDTSpecial Weather StatementJANClaiborne32 min
Apr 19, 6:19 PM CDTSevere Thunderstorm WarningJANFranklin, Lincoln41 min
Apr 19, 6:55 PM CDTTornado WarningJANLamar, Marion65 min
Apr 18, 11:53 PM CDTSpecial Weather StatementJANMorehouse37 min
Apr 19, 12:22 AM CDTSpecial Weather StatementJANWest Carroll23 min
Apr 19, 12:45 AM CDTSpecial Weather StatementJANEast Carroll, West Carroll30 min
Apr 19, 12:02 PM CDTSpecial Weather StatementJANFranklin, Richland58 min
Apr 19, 12:13 PM CDTSpecial Weather StatementJANWest Carroll47 min
Apr 19, 12:36 PM CDTSpecial Weather StatementJANMorehouse54 min
Apr 19, 1:48 PM CDTSpecial Weather StatementJANMadison42 min
Apr 19, 1:52 PM CDTSevere Thunderstorm WarningJANFranklin, Richland68 min
Apr 19, 4:42 PM CDTSpecial Weather StatementJANFranklin33 min
Apr 19, 5:27 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia, Franklin, Tensas63 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.